January, '01 | Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff | Order | Search | PsorHeads
Ibuprofen Made My P Worse
from Ria

Greetings all. Totally enjoyed Faust's November mail, as well as his previous mailings. The colorfully descriptive writing is a gift. THANKS Faust, for sharing with us.

We've all dealt with the P, stress making P worse, P making us stressed, stress making it worse.... Well, here's one for you. I stumbled onto a Feb. 1, 2000 newsletter from American Academy of Family Physicians that gave basic info about P. There was one sentence that caught my eye: "Some medicines can make it (P) worse ... such as ibuprofen." Good grief! The toenail on my big toe is nasty with P, and swollen, as I am often on my feet too long at work. Due to lifting awkward size packages at work, my back often hurts as well. No problem! Ibuprofen to the rescue! It's an anti-inflammatory, and takes care of muscle pain. Not true. I stopped using

Ibuprofen that night and haven't used any for almost three months. My toe still looks nasty, but it has shrunk back almost to its original size. Even better, my skin improved dramatically. I still have the flakes and red spots, etc., but it is much less exasperating than before.

The frustrating thing here is that I hadn't seen this connection made anywhere else. Ed, I don't remember seeing this in any of the archived mail on your site. While not a cure, I wanted to share this info with all your readers. Hope it helps someone.

Best wishes for a positive attitude for all. :-) -Ria

*****

Ed’s Response: Thanks for uncovering that possible relationship between ibuprofen and P, Ria. You’re right. There was no previous mention of a possible connection here at FlakeHQ ... and I’ve been unable to find one at the National Psoriasis Foundation site. A search on ibuprofen at The Skin Page yielded a month’s worth of reading material, of which a quick perusal of subject lines also provided no enlightenment. So I am at a loss about where the AAFP got their information.

Regardless, your own case lends it credence, eh?

Ibuprofen is one of a large family of anti-inflammatory pain killers known as NSAIDS (non-steroidal anti-inflammatory drugs). Aspirin is, perhaps, the best known member of this family. Taking an NSAID for common pain, keeping a supply in the house and glove compartment, has almost become a cultural expectation in our society. Would it surprise me to learn ibuprofen could also be a common trigger to flaking? No, not at all.

It will be interesting to see if this draws response from other FlakeHQ readers. Thanks again, Ria. -Ed

Ria’s previous correspondence:
Cyclosporine the Only Thing That’s Worked 
Coping with Rebound 

This Month's Mail | Archives

www.flakehq.com